Asymptotic constancy for systems of delay differential equations. (English) Zbl 0959.34058

Results of the paper of K. L. Cooke and J. A. Yorke [Math. Biosci. 16, 75-101 (1973; Zbl 0251.92011)] and the author’s papers [Funkc. Ekvacioj., Ser. Int. 39, No. 3, 519-540 (1996; Zbl 0872.34052) and J. Math. Anal. Appl. 205, No. 2, 512-530 (1997; Zbl 0885.34060)] are extended to the \(n\)-dimensional system \[ x'(t)= A\bigl(x(t- \tau_1)-x(t-\tau _2)\bigr), \quad A\in \mathbb{R}^{n\times n},\;0<\tau_1<\tau_2. \] For an arbitrary \(2\times 2\)-matrix the author gives precise tests for the asymptotic behavior of the solutions depending on \(A\). The solutions may approach a constant or may approach a periodic orbit, or may be unbounded. For the \(n\)-dimensional systems conditions for the existence of an asymptotic equilibrium point are given.


34K13 Periodic solutions to functional-differential equations
34K11 Oscillation theory of functional-differential equations
34K20 Stability theory of functional-differential equations
Full Text: DOI


[1] Cooke, K.; Yorke, J., Some Equations Modelling Growth Processes and Gonorrhea Epidemics, Math. Biosci., 16, 75-101 (1973) · Zbl 0251.92011
[2] Diekmann, O.; Van Gils, S. A.; Lunel, S. M. Verduyn; Walther, H.-O., (Delay Equations: Functional-, Complex-, and Nonlinear Analysis (1995), Springer-Verlag: Springer-Verlag Warszawa) · Zbl 0826.34002
[3] Hale, J., (Theory of Functional Differential Equations (1977), Springer-Verlag) · Zbl 0352.34001
[4] Hale, J.; Lunel, S. M. Verduyn, (Introduction to Functional Differential Equations (1993), Springer-Verlag) · Zbl 0787.34002
[5] Kuang, Y., (Delay Differential Equations With Applications in Population Dynamics (1993), Academic Press) · Zbl 0777.34002
[6] Murakami, K., Asymptotic Constancy and Periodic Solutions for Linear Autonomous Delay Differential Equation, Funkcial. Ekvac., 39, 519-540 (1996) · Zbl 0872.34052
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.